EMAIL THIS PAGE TO A FRIEND

Anaesthesia

Myocardial infarction associated with the administration of intravenous ephedrine and metaraminol for spinal-induced hypotension.


PMID 19413828

Abstract

A 31-year-old female with no risk factors for cardiac disease suffered a peri-operative myocardial infarction during an elective gynaecological procedure under spinal anaesthesia. The timing and nature of cardiac symptoms suggest that the myocardial infarction was caused by coronary artery vasospasm secondary to ephedrine and/or metaraminol, which were administered to treat spinal-induced hypotension. We review the recent literature and case reports on myocardial infarction attributed to sympathomimetic drugs, and recommend the use of sublingual or intravenous nitrates when signs or symptoms of coronary arterial vasospasm become evident during their use.

Related Materials

Product #

Image

Description

Molecular Formula

Add to Cart

M4773
Metaraminol (+)-bitartrate salt
C9H13NO2 · C4H6O6